EconPapers    
Economics at your fingertips  
 

Intuitive and noncompetitive equilibria in weakly efficient auctions with entry costs

Antonio Miralles

Mathematical Social Sciences, 2008, vol. 56, issue 3, 448-455

Abstract: I study weakly efficient auctions with entry costs, under the IPV assumption, following Tan and Yilankaya [Tan, G., Yilankaya, O., 2006. Equilibria in second price auctions with participation costs. Journal of Economic Theory 130, 205-219]. First, I generalize their Proposition 4 to what I call (generalized) intuitive equilibrium. By such I prove that if bidders' valuation distributions are ordered in a (weak) first order domination ranking, then there exists an equilibrium in cutoff strategies where cutoffs are (weakly) increasingly ordered with respect to the domination ranking. Stronger bidders are thus ex ante more likely to participate. A second result states a necessary and sufficient condition for the existence of a noncompetitive cutoff equilibrium, in which only one bidder (if any) takes part in the auction. Neither the uniform distribution nor any distribution first order stochastically dominated by the uniform may ever satisfy that condition. If both intuitive and nonintuitive equilibria exist, I conjecture that intuitive equilibria tend to yield higher ex ante efficiency, while nonintuitive ones might yield higher expected revenues.

Keywords: Auctions; Entry; costs; Intuitive; equilibria; Efficiency; Revenue (search for similar items in EconPapers)
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165-4896(08)00060-7
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:56:y:2008:i:3:p:448-455

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matsoc:v:56:y:2008:i:3:p:448-455